We found out he was having siezures over memorial day weekend. After multipule cat scans, EEG's, and the like he was put on depakote. He had been taking concerta for ADHD. He's still taking it with the depakote, but it's being wained down. He's down to 36mg of concerta. He takes the depakote in the morning and at night 500mg each time. Just last week, before his concerta was took down, he started pushing, punching, and cursing at other kids and his teachers. He does know better than to do these things. He doesn't act that way at home. I believe the depakote has something to do with his behaviour, but have no idea if thats true or not... We could really use some good direction and quickly. I want the best for him and this is extremely frustrating because i don't know what to do... the doctor claims he's fine and everything's going as it needs to, but i don't think everything is fine... thank you.
You are correct in thinking it might be the Depakote. Depakote has a been know to cause aggression in children with ADHD. I would definitely take him to his doctor and see if the doc wants to adjust the medication or something. Sounds like when the concerta was reduced, it might have caused a reaction with the amount of Depakote still being given. Good luck and God bless.
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depakote ER - Hello. I was prescribed Depakote 500mg's twice daily and also Pristiq 50mg once daily?
Posted 30 Sep 2009 • 1 answer
Posted 21 Sep 2010 • 2 answers
Posted 15 Apr 2011 • 2 answers
Posted 22 Jul 2013 • 1 answer
Posted 22 Jun 2014 • 1 answer